MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT DIALYZER; Dialyzer, High Permeability With Or Without Sealed Dialysate System

OGDEN MANUFACTURING PLANT DIALYZER; Dialyzer, High Permeability With Or Without Sealed Dialysate System
Catalog Number UNKNOWN- DIALYZER
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
A user facility's dialysis manager reported that a 2008t hemodialysis (hd) machine had blood in it due to a dialyzer blood leak during a patient¿s hemodialysis (hd) treatment.A fme field service technician (fst) was called onsite and bleached the machine and replaced the balance chamber assembly, flow pump head and various tubing.Machine functional tests were completed and passed onsite after repair.Upon follow up, the dialysis manager said that the dialyzer leak was a visible internal dialyzer blood leak that occurred thirty minutes after the initiation of the patient¿s hemodialysis (hd) treatment.The machine alarmed appropriately with a blood leak alarm.Blood leak test strips were used and tested positive for the presence of blood.A fme bloodline was in use.There was no obvious defect or damage seen on the dialyzer.The patient¿s estimated blood loss (ebl) was approximately 30ml.The patient was restarted on a new machine and treatment completed successfully with new supplies.There was no patient injury or medical intervention required due to the reported event.The complaint device is not available to be returned to the manufacturer for evaluation.Multiple attempts have been made to contact the customer to obtain additional information related to the reported event.At this time, no additional information has been provided.
 
Additional Manufacturer Narrative
Plant investigation: the reported complaint was not confirmed as the complaint device was not returned for manufacturer evaluation.As no lot number was provided for this complaint, a search was performed to obtain all lot numbers with the reported catalog number delivered to the patient¿s dialysis unit in the three months prior to the complaint occurrence date.Seven lots were found to have been delivered in this time period.A production records review was performed on the reported lots.An investigation of the device history records (dhr) was conducted by the manufacturer.There was one approved temporary deviation notice (dn) reported on one of the lots which was unrelated to the complaint event.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lots met all release criteria.A definitive conclusion regarding the complaint incident cannot be reached without physical examination of the actual device.Therefore, the complaint is not confirmed.Continuous improvement is of the utmost importance to fresenius medical care as we strive to provide dialysis products of the highest quality to our patients.Reports of leaking product are investigated both individually as complaints, as well as via the nc/capa program, in order to assess and improve our products and processes.Capas for vision systems and blood leak reduction are recent examples of leak related investigations directed at an overall reduction in dialyzer leaks.

Brand Name
DIALYZER
Common Device Name
Dialyzer, High Permeability With Or Without Sealed Dialysate System
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer (Section G)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
+1(617)417-5172
MDR Report Key50501075
Report Number0001713747-2026-00327
Device Sequence Number21393527
Product Code KDI
UDI-Device Identifier00840861100156
UDI-Public00840861100156
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K162488
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUNKNOWN- DIALYZER
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2026
Supplement Date Received by Manufacturer09/22/2026
Initial Report FDA Received Date08/28/2026
Supplement Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FME Bloodlines.; FME Hemodialysis Machine.
Patient SexUnknown